When should I take bupropion to avoid brain fog between 8 a.m. and noon?
June 5, 2016 6:41 AM   Subscribe

I take bupropion 300 daily, first thing in the morning. It works well for its purpose but as others have said, it does seem to create brain fog. Trouble is, I'm writing a book, trying to concentrate on it usually between 8 a.m. and noon.

I'm wondering whether taking the pill at noon would sort of shift the fog to afternoon when I don't have to be especially intelligent? Or does the fog simply settle in when you start taking the drug and persist all the time so that switching the time would not help? I'd appreciate anecdote or data, either or both. Thanks!
posted by Skipjack to Health & Fitness (9 answers total) 2 users marked this as a favorite
 
When I was on it I had more success taking it at night time to avoid day brain fog but if that isn't an option then I'd delay til later in the a.m. as much as I could.
posted by kanata at 6:57 AM on June 5, 2016 [1 favorite]


What do you eat in the morning? While I've not had the brain fog with buproprion, I've found that I'm far less apt to experience side-effects with other meds if I make sure to eat something semi-substantial beforehand.
posted by Thorzdad at 6:59 AM on June 5, 2016 [1 favorite]


Thorzdad, I usually have coffee and then a bowl of oat cereal with blueberries just before taking the pill. To clarify, I can easily switch the bupropion dose to noon but wonder if there's evidence (or anecdote) that shows it will help with the problem.
posted by Skipjack at 7:05 AM on June 5, 2016


I got that until I just started taking it at night, right before bed. Side effects tend to vanish if they happen while you're sleeping.
posted by sexyrobot at 11:49 AM on June 5, 2016


I won't thread-sit but to clarify: Is it just as effective for its primary purpose when taken at night?
posted by Skipjack at 1:13 PM on June 5, 2016


Is it possible for you to try the non-generic instead? I know they're supposed to be identical, but my side effects (primarily dry mouth and anxiety) decreased when I switched to Wellbutrin. I had been on buproprion for about a year first.
posted by sideofwry at 2:48 PM on June 5, 2016 [1 favorite]


How is your sleep quality? Are you just still trying to wake up or does it seem like you're having good sleep?

There's no difference in antidepressant effects based on time of day taken, but some meds can cause insomnia of taken too late in the day. You can try it out at noon, but be mindful of your sleep.
posted by cobaltnine at 3:06 PM on June 5, 2016


I also had markedly different side effects on various generics and the main version. There's ongoing FDA cases and some have been recalled. It's thought to be the fillers being different. So might as well try a different generic or the main name brand Wellbutrin.

Taking it at night will not affect it's anti depressant properties.
posted by OnTheLastCastle at 3:35 PM on June 5, 2016 [1 favorite]


There's ongoing FDA cases and some have been recalled. It's thought to be the fillers being different. So might as well try a different generic or the main name brand Wellbutrin.

To be fair, that was several years ago, and the faulty generics have been off the market for some time now. The side effects were far more extreme than fogginess.
posted by Thorzdad at 8:35 PM on June 5, 2016


« Older Help make our trip to Europe amazing, Venice...   |   Negotiating Salary at a New Business Newer »
This thread is closed to new comments.